Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 25, 2000, 4:05 PM PDT for San Bernardino County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2000, 4:05 PM PDT (23:05 UTC)
- Expired
- Aug 25, 2000, 5:00 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 252309 SVRLAS CAC071-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 405 PM PDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATION...DAGGETT * UNTIL 500 PM PDT * AT 405 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS IN AN AREA FROM NORTHWEST SAN BERNARDINO COUNTY TO CENTRAL SAN BERNARDINO COUNTY....THESE STORMS WERE MOVING SLOWLY EAST. *THIS WARNING INCLUDES I-40 AND I-15 EAST OF BARSTOW. THESE STORMS ARE LIKELY PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS OVER 60 MPH. FLASH FLOODING IS ALSO POSSIBLE WITH THESE STORMS. LAT...LON 3563 11748 3469 11679 3488 11614 3581 11686 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:00 PM PDT, 5 minutes earlier.
Area forecast discussion, Aug 25, 4:00 PM PDT, 5 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 400 PM PDT FRI AUG 25 2000 SYNOPSIS... A MOIST SOUTH OR SOUTHEAST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH SATURDAY...RESULTING IN A CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME DRIER AIR WILL WORK INTO THE AREA FROM THE SOUTHWEST SUNDAY...REDUCING THE RISK OF THUNDERSTORMS OVER THE SOUTHERN GREAT BASIN AND MOHAVE DESERT. DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE GREAT BASIN AND MOHAVE DESERT WITH SOME PRODUCING VERY HEAVY RAIN. SOME OF THESE STORM HAVE BEEN SEVERE WITH STRONG GUSTY WINDS. EXPECT STORMS TO CONTINUE THROUGH MUCH OF THE EVENING AS VORT MAXS ROTATE THROUGH THE AREA. THERE IS ENOUGH INSTABILITY TO ALSO SUPPORT THESE WITH THE LOW LI'S AND HIGH CAPE VALUES. EXPECT ANOTHER DAY OF STORMS SATURDAY AS DEEP MOISTURE AND INSTABILITY REMAINS OVER THE AREA. ALSO LOOK FOR STORMS TO INCREASE IN COVERAGE ACROSS THE NORTHERN CWA AS MUCH OF THE DYNAMICS SHIFTS NORTH. MODELS ARE SHOWING SOME DRYING TO OCCUR LATE IN THE WEEKEND AS A SOUTHWEST FLOW DEVELOPS OVER THE AREA. WILL GO AHEAD AND DRYQ THINGS OUT OVER THE SOUTHWEST CWA SUNDAY AND CONTINUE THE TREND NORTHEAST THROUGH THE EXTENDED. .LAS...NONE. N N
In the hours before
Special weather statement, Aug 25, 10:15 AM PDT, 5 hours 50 minutes before
AZZ001>003-036-CAZ028-029-NVZ015>022-260200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1015 AM PDT FRI AUG 25 2000 ...THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG WINDS EXPECTED OVER PARTS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS AFTERNOON AND TONIGHT... THE AIR MASS HAS REMAINED QUITE MOIST AND IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE DAY TODAY. IT IS LIKELY THAT ANY STRONG THUNDERSTORMS THAT FORM WILL PRODUCE HEAVY RAIN AND STRONG WINDS. IN ADDITION...THE FLOW ALOFT IS RATHER LIGHT AND THIS WILL RESULT IN A SLOWER STORM MOVEMENT. THE SLOWER MOVEMENT WILL INCREASE THE POTENTIAL FOR A STORM STAYING OVER A GIVEN LOCATION. THUS...IT IS POSSIBLE THAT ISOLATED SPOTS COULD RECEIVE RAINFALL RATES OF AN INCH OR MORE PER HOUR. IF THUNDERSTORMS ARE OBSERVED...BE ALERT THAT THEY COULD BE PRODUCING HEAVY RAINFALL. THUS STAY AWAY FROM LOW-LYING OR FLASH FLOOD PRONE AREAS SUCH AS WASHES AND NORMALLY DRY STREAMBEDS. ALSO...STAY TUNED FOR POSSIBLE WATCHES...WARNINGS...OR ADVISORIES.
Special weather statement, Aug 25, 10:24 AM PDT, 5 hours 41 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-260200- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 AM PDT FRI AUG 25 2000 ...THUNDERSTORMS WITH HEAVY RAINFALL...STRONG WINDS AND SMALL HAIL EXPECTED OVER PARTS OF THE MOJAVE DESERT...SOUTHERN GREAT BASIN AND OWENS VALLEY...THIS AFTERNOON AND TONIGHT... THE AIR MASS REMAINED QUITE MOIST AND IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE DAY TODAY. IT IS LIKELY THAT ANY STRONG THUNDERSTORMS THAT FORM WILL PRODUCE HEAVY RAIN...STRONG WINDS...AND SMALL HAIL. IN ADDITION...THE FLOW ALOFT IS RATHER LIGHT AND THIS WILL RESULT IN A SLOWER STORM MOVEMENT. THE SLOWER MOVEMENT WILL INCREASE THE POTENTIAL FOR A STORM STAYING OVER A GIVEN LOCATION. THUS...IT IS POSSIBLE THAT ISOLATED SPOTS COULD RECEIVE RAINFALL RATES OF AN INCH OR MORE PER HOUR. IF THUNDERSTORMS ARE OBSERVED...BE ALERT THAT THEY COULD BE PRODUCING HEAVY RAINFALL. THUS STAY AWAY FROM LOW-LYING OR FLASH FLOOD PRONE AREAS SUCH AS WASHES AND NORMALLY DRY STREAMBEDS. ALSO...STAY TUNED FOR POSSIBLE WATCHES...WARNINGS...OR ADVISORIES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:29 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 61 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.